Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 83, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 9, 2021, 10:18 PM CDT for Boone County, Newton County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 10:18 PM CDT (03:18 UTC)
- Expired
- Apr 9, 2021, 11:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, AR, Newton County, AR
The radar
The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 8:44 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235
WUUS54 KLZK 100318
SVRLZK
ARC009-101-100415-
/O.NEW.KLZK.SV.W.0083.210410T0318Z-210410T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1018 PM CDT Fri Apr 9 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Newton County in north central Arkansas...
Boone County in north central Arkansas...
* Until 1115 PM CDT.
* At 1017 PM CDT, severe thunderstorms were located along a line
extending from near Grandview to Marble to near Pettigrew, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Harrison... Jasper...
Diamond City... Bergman...
Western Grove... Lead Hill...
Valley Springs... Omaha...
Dugger... Olvey...
Roberson Hollow... Carver...
Erbie... Moore...
Upper Buffalo Wilderness Area... Winington...
Lost Valley State Park... Pruitt...
Myrtle... Self...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3650 9286 3647 9286 3648 9289 3612 9289
3611 9294 3609 9295 3573 9295 3574 9352
3588 9353 3597 9345 3608 9345 3608 9348
3612 9348 3612 9330 3650 9330
TIME...MOT...LOC 0317Z 272DEG 43KT 3648 9364 3613 9358 3583 9370
HAIL...<.75IN
WIND...60MPH
$$
Cavanaugh1 follow-up statement
550
WWUS54 KLZK 100415
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1115 PM CDT Fri Apr 9 2021
ARC009-101-100424-
/O.EXP.KLZK.SV.W.0083.000000T0000Z-210410T0415Z/
Newton AR-Boone AR-
1115 PM CDT Fri Apr 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR NEWTON AND BOONE COUNTIES WILL
EXPIRE AT 1115 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
western and north central Arkansas.
LAT...LON 3650 9286 3647 9286 3648 9289 3612 9289
3611 9294 3609 9295 3573 9295 3574 9352
3588 9353 3597 9345 3608 9345 3608 9348
3612 9348 3612 9330 3650 9330
TIME...MOT...LOC 0414Z 272DEG 43KT 3645 9281 3610 9275 3580 9287
$$
232What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:30 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 9, 8:30 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 830 PM CDT Fri Apr 9 2021 .Mesoscale Forecast Update... As of 01Z, per SPC mesoscale analysis page, we have an area of very strong 0-3 km helicity oriented over central and southwest Arkansas. Typically we look at low-level helicity to inform a potential for a tornado or supercell threat, but in this case it's more useful as a tool to gauge low-level warm air advection. The 500 to 650 m2/s2 of helicity over this portion of the state is an indication of the low-level atmosphere attempting to "recover" from cool air brought down to the surface from convection earlier this afternoon. A low-level jet is expected to enhance the low-level recovery of heat and moisture, but there likely won't be enough time for this advection to allow for storms to become truly surface based before moving back into Arkansas late this evening into the overnight hours. Steep mid-level lapse rates are advecting over southwest Arkansas with 700 to 500 mb temperature difference of around 20 deg C. With strong low-level warm and humid air advection below an area of steep mid-level lapse rates, a linear MCS developing across Oklahoma should be well-maintained as it moves towards Arkansas. Assuming the MCS remains slightly elevated above a low-level inversion, the potential for spin-up tornadoes along the linear MCS or QLCS may be minimized. However the threat for damaging winds remains high as the steep mid-level lapse rates represent a strong theta-e difference with height which will support strong negative buoyancy and momentum transfer of strong winds aloft down to the surface. The low-level inversion will provide some resistance for winds reaching the surface, but the strong negative buoyancy and dynamic structure of the linear MCS is expected to be sufficient to push through the low-level inversion supporting a continued threat for damaging winds along the entire swath of the line of storms. Continue to think that the area of enhanced risk as outlined by the SPC represents the most likely threat area for strong damaging wind late this evening and overnight. This includes an area from west central andn southwest Arkansas, across central and south central Arkansas and then towards southeast Arkansas. Cavanaugh && .PREV DISCUSSION...(ISSUED 644 PM CDT Fri Apr 9 2021) UPDATE... Updated to include the 00z aviation discussion. AVIATION... VFR conds have returned to all terminals in the wake of system number 1. Additional SHRA/TSRA will develop and move into AR this evening/overnight with gusty winds and large hail the main threats. VFR conds should become low end MVFR during convection but should return to VFR after the passage of the cold front. The exception will be over Nrn terminals where low stratus VFR/MVFR will prevail through the TAF period, even behind the front. Winds will be gusty on Sat with speeds upwards of 25 knots at most locations. Skies will clear from SW to NE late in the period. PREV DISCUSSION...(ISSUED 443 PM CDT Fri Apr 9 2021) SHORT TERM...Tonight Through Sunday Main forecast focus is defining the severe storm threat/potential in the near term. A complex mesoscale situation has developed across the LZK forecast area. Some stabilization due to convective overturning has occurred across all but southeast sections of the forecast area, where a near term severe wind threat exists. Attention will turn to developing convection across Oklahoma, which latest CAM guidance continues to indicate this activity will develop upscale, eventually becoming an linear MCS, while accelerating to the east-southeast. The latest CAM guidance has suggested the convective overturning that has occurred this afternoon will affect the strength of the MCS as is moves through the CWA, limiting the severe threat across northern sections. The now developing MCS is expected to be south and east of the forecast area by 12z/10. A few light showers are possible across northern sections of the state Saturday morning, otherwise dry conditions are expected for the rest of the forecast period. LONG TERM...Sunday Night Through Friday An upper level zonal flow pattern is expected to persist thru much of the period across Arkansas. A cold front will be moving down over Arkansas on Monday, but with a zonal pattern it will likely slowly ease thru the state over the course of a day and stall south of the area. Eventually a surface high will settle into the Ohio River Valley by Friday, resulting in a E-NE surface flow. A series of shortwaves will push thru the nearly zonal pattern over time, resulting in low level POP chances. Toward the latter half of the forecast period, a stationary boundary to the south may result in some overrunning across AR. With that in mind, I have gone with higher POPs in the Wed-Fri time frame.&& && .LZK Watches/Warnings/Advisories...NONE. && 66
Hazardous weather outlook, Apr 9, 4:57 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 457 PM CDT Fri Apr 9 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 457 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This afternoon and Tonight Scattered showers and thunderstorms, some of which may be severe, will be possible through the remainder of the day. Large hail and strong winds will be the primary concerns. A few tornadoes can not be ruled out as well. Later this evening and into early Saturday morning, an MCS is expected to develop over eastern Oklahoma, and track across central and especially southern Arkansas. As this line of storms moves east, strong and damaging winds will be the primary hazard, with some brief tornadoes possible as well. Forecast rainfall amounts of one inch to one and a half inches over the southeastern half of the state where soil moisture and streams remain elevated from previous rainfall in the month could lead to an isolated flash flooding threat through the overnight period. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is expected during the period. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Apr 9, 5:03 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG HERMITAGE 33.45N 92.17W
04/09/2021 BRADLEY AR EMERGENCY MNGR
THE HERMITAGE SCHOOL HAS DAMAGE TO ROOF. TREES WERE
ALSO BLOWN DOWN.
&&
EVENT NUMBER LZK2100567
TEJSpecial weather statement, Apr 9, 5:18 PM CDT, 5 hours before
Special Weather Statement
National Weather Service Little Rock AR
518 PM CDT Fri Apr 9 2021
ARZ047-057-092300-
Monroe AR-Arkansas AR-
518 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE AND
NORTHEASTERN ARKANSAS COUNTIES UNTIL 600 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near
St. Charles, or 16 miles north of White River National Wildlife
Refuge, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
St. Charles... Indian Bay...
Crocketts Bluff... Ragtown...
Cross Roads in Monroe County... Lawrenceville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
eastern and southeastern Arkansas.
LAT...LON 3438 9100 3431 9116 3446 9127 3458 9105
3447 9105 3447 9100
TIME...MOT...LOC 2217Z 238DEG 29KT 3442 9115
CavanaughLocal storm report, Apr 9, 5:35 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL RYE 33.75N 92.00W
04/09/2021 E1.00 INCH CLEVELAND AR SOCIAL MEDIA
&&
EVENT NUMBER LZK2100568
TEJLocal storm report, Apr 9, 5:41 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
541 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG GASSVILLE 36.28N 92.49W
04/09/2021 BAXTER AR TRAINED SPOTTER
TREES AND POWERLINES WERE BLOWN DOWN. A CARPORT WAS
ALSO OVERTURNED.
&&
EVENT NUMBER LZK2100569
TEJLocal storm report, Apr 9, 6:40 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG MCGEHEE 33.63N 91.39W
04/09/2021 DESHA AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN ACROSS THE COUNTY.
&&
EVENT NUMBER LZK2100570
GOUDSWARDLocal storm report, Apr 9, 6:43 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
643 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG DUMAS 33.88N 91.49W
04/09/2021 DESHA AR EMERGENCY MNGR
TREE BLOWN DOWN.
&&
EVENT NUMBER LZK2100571
GOUDSWARDThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:27 PM CDT | Special Weather Statement | LZK | Polk, Scott | 63 min |
| Apr 9, 10:40 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott, Yell | 65 min |
| Apr 9, 10:58 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 32 min |
| Apr 9, 11:15 PM CDT | Special Weather Statement | LZK | Pope | 45 min |
| Apr 9, 11:42 PM CDT | Special Weather Statement | LZK | Montgomery | 48 min |
| Apr 9, 11:49 PM CDT | Special Weather Statement | LZK | Pike | 41 min |
| Apr 10, 12:14 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 46 min |
| Apr 10, 12:18 AM CDT | Special Weather Statement | LZK | Garland, Saline | 42 min |
| Apr 10, 12:42 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Saline | 48 min |
| Apr 10, 12:57 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas | 48 min |
| Apr 10, 1:00 AM CDT | Special Weather Statement | LZK | Woodruff | 45 min |
| Apr 10, 1:09 AM CDT | Special Weather Statement | LZK | Lonoke | 51 min |
| Apr 10, 1:24 AM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, Pulaski | 115 min |
| Apr 10, 1:30 AM CDT | Special Weather Statement | LZK | Drew, Lincoln | 30 min |
| Apr 10, 1:33 AM CDT | Special Weather Statement | LZK | Jackson | 42 min |
| Apr 10, 2:00 AM CDT | Special Weather Statement | LZK | Monroe | 45 min |
| Apr 10, 2:11 AM CDT | Special Weather Statement | LZK | Arkansas | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.